Hail, Lincoln
- When
- May 27, 8:20 PM MST
- Where
- Lincoln County, 2.08 mi S of Boyero
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.900, -103.270
Severe weather produced large hail over portions of Lincoln County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe weather produced large hail over portions of Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 27, 2:11 PM MST, 6 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 311 PM MDT SUN MAY 27 2007 .SHORT TERM...SIGNIFICANTLY WARMER AND DRIER AIRMASS EDGES ITS WAY INTO THE STATE. CONVECTION RATHER FEEBLE AT THIS HOUR EXCEPT ACRS THE FAR NERN CORNER OF THE STATE. SFC DWPTS ARE IN THE 30S EXCEPT IN AREAS NR THE NEBR BORDER WHERE SOME LOW 50S DWPTS ADVECTED INTO THE STATE COURTESY OF A WK SELY WIND. COULD STILL SEE A SVR STORM OR TWO EAST AND NORTHEAST OF AKRON DUE TO STG INSTABILITY AND WK SHEAR. WL KEEP SCT POPS IN THIS AREA THIS EVENING WITH ISOLD POPS ELSEWHERE. MEMORIAL DAY LOOKS DRIER AND WARMER AS WEAK WAVE OVR NEW MEXICO MOVES EAST AND IS REPLACED BY HIGH PRESSURE TO OUR SOUTH. UPR TROF OVR PAC NW WILL APPROACH THE AREA IN THE AFTN WHICH WILL CAUSE SWLY FLOW TO INCRS TWD EVENING. NOT WINDY OR DRY ENUF FOR FIRE WX HIGHLIGHTS...BUT A WARM AND SOMEWHAT BREEZY DAY IN THE HIGH COUNTRY NEVERTHELESS. WL INCRS TEMPS INTO THE MID/UPR 80S IN UPCOMING GRIDS...OTWS FEW CHGS NEEDED TO FCST. .LONG TERM...LOW LEVEL MOISTURE AND THETA-E RIDGE WILL REMAIN OVER THE EASTERN PLAINS THROUGH MONDAY EVENING. THIS ALONG WITH A SLIGHT INCREASE IN MID LEVEL WINDS SHOULD PROVIDE A THREAT OF A COUPLE SEVERE STORMS MAINLY IN AREAS ALONG AND EAST OF A LINE FROM STERLING TO AKRON AND LIMON. ALSO...WOULD NOT BE SURPRISED TO SEE A FEW STORMS CONTINUING PAST MIDNIGHT ESPECIALLY OVER THE NORTHEAST CORNER WHERE BEST LIFT OCCURS AS SHARP COLD FRONT MOVES IN. TEMPERATURES WILL TURN MUCH COOLER TUESDAY BEHIND MONDAY NIGHTS COLD FRONT. IN FACT...LOOKS LIKE TEMPS WILL STRUGGLE TO WARM INTO THE LOWER TO MID 60S ALONG THE FRONT RANGE WITH STRONG COLD ADVECTION. INSTABILITY LOOKS LIMITED TO THE HIGHER TERRAIN OF THE FOOTHILLS/ PALMER DIVIDE SO WILL MAINTAIN THE IDEA THAT MOST PRECIP IF IT DOES OCCUR WOULD BE SOUTH AND WEST OF DENVER. TEMPERATURES REMAIN QUITE COOL WEDNESDAY WITH ANOTHER POTENTIAL SURGE IN NORTHERLY FLOW. HIGHS SHOULD ONLY REACH THE LOWER 60S AGAIN WITH CONTINUED COLD ADVECTION SO LOWERED MAX TEMPS A FEW MORE DEGREES. CANT RULE OUT A FEW SHOWERS AND STORMS IN/NEAR THE FRONT RANGE AND PALMER DIVIDE AS WELL WITH NORTHERLY FLOW AND WEAK DISTURBANCES ROTATING AROUND THE NORTHERN PLAINS UPPER TROUGH. THE LATTER HALF OF NEXT WEEK SHOULD FEATURE MAINLY DRY WEATHER WITH WARMING TEMPERATURES AS A LARGE BLOCKING RIDGE APPEARS TO BE SETTING UP OVER THE ROCKIES. WILL KEEP THE SLIGHT CHANCE OF AFTERNOON/ EVENING STORMS CONFINED TO THE MOUNTAINS AND FOOTHILLS FOR NOW WITH GENERALLY DRIER AIRMASS. && .AVIATION...THRU 02Z SCT SVR TSTMS WITH LRG HAIL OVR FAR NERN CORNER OF STATE NR NEBR BORDER...OTWS ISOLD TSTMS ACRS RTES. VFR COND XPCTD ACRS ENTIRE STATE WITH MDT WLY FLOW ALF. SELY FLOW NR SFC. THRU 02Z ATMS UNSTBL WITH CLRG SKIES AFT 06Z AS HIGH PRESSURE BLDS INTO FOUR CORNERS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && 046/BARJENBRUCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT SUN MAY 27 2007 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND FOOTHILLS AFTER 1 PM...THEN SPREAD OVER THE EASTERN PLAINS TOWARD LATE AFTERNOON. THERE IS A SLIGHT CHANCE OF A SEVERE STORM IN THE FAR NORTHEAST CORNER OF THE STATE. HAIL UP TO ONE INCH IN DIAMETER AND HEAVY RAIN ARE THE MAIN THREATS FROM THE STORMS. FURTHER WEST...STORMS WILL REMAIN UNDER SEVERE LIMITS DUE TO LIMITED MOISTURE AND WEAK SHEAR ALOFT. BRIEF LIGHT RAIN AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY THE MOUNTAIN SHOWERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN AREA OF HIGHER MOISTURE AND INSTABILITY WILL REMAIN OVER THE NORTHEASTERN PLAINS MEMORIAL DAY. AS A RESULT...ONE OR TWO STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS...MAINLY IN AREAS ALONG AND EAST OF A LINE FROM STERLING TO AKRON AND LIMON. TEMPERATURES WILL THEN TURN MUCH COOLER TUESDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT MONDAY NIGHT. INSTABILITY WILL BE LIMITED TUESDAY AND WEDNESDAY THANKS TO COOLER TEMPERATURES AND LESS MOISTURE...SO NO SEVERE WEATHER IS EXPECTED. A GRADUAL WARMING AND DRYING TREND CAN BE EXPECTED FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM OVER THE FAR NORTHEAST PLAINS OF COLORADO. 046/BARJENBRUCH/KALINA
The Pueblo radar (KPUX), 93 km away, was scanning. The volume nearest the first event began at 03:21 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31147, 31148, 31149.